Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Life >> Living With HIV

Pages: 1
running4it
Newbie

Reged: 12/28/09
Posts: 6
Starting Meds Tomorrow...NEED ADVICE!!!
      #249938 - 04/01/10 07:44 AM

Im suppose to start my regimen tomorrow. I am nervous as hell. I have never taken any medication before. I dont know where to turn. Can someone please give me advice. some hope, some assurance that I will be ok? I have that hardest time swallowing pills, I dont know how I will get through this.

Question: How do people who cant swallow pills take HIV meds? Can pills be crushed? Any stories or suggestions out there would help me.

Post Extras: Remind Me!   Notify Moderator  
Angel_Ronnie
Guru

Reged: 06/01/06
Posts: 256
Loc: Gauteng, South Africa
Re: Starting Meds Tomorrow...NEED ADVICE!!! new
      #249940 - 04/01/10 08:24 AM

You'll be fine and yes you can crush it if that is the only way you can go by. hope is there you need to follow what is right for you, starting meds is not that bad and you have an advantage it is weekend so you'll be at home and believe me it is not as bad as most have made it out to be. At first i was scared not because of meds but from what i read others experienced don't let it get to you. I never experienced any side effects as was stated on sites. keep us posted how it went talk about it on here and you'll see you will be ok

--------------------
"Live for today, because what you do today is what you use to make your future"

Post Extras: Remind Me!   Notify Moderator  
alive2
Guardian

Reged: 03/08/07
Posts: 342
Re: Starting Meds Tomorrow...NEED ADVICE!!! new
      #249957 - 04/05/10 09:29 PM

you might think you cant do it but, when the going gets tuff, you will to survive. i had a challenge myself to take all the pills, and now i see the difference . being nervous is natural, but in time you can do many things previously you thought you couldnt, just beleive

Post Extras: Remind Me!   Notify Moderator  
iam1
Fanatic

Reged: 06/17/09
Posts: 160
Loc: Georgia
Re: Starting Meds Tomorrow...NEED ADVICE!!! new
      #249961 - 04/06/10 12:32 PM

OH MY GOD!!! Your post is dated the 1st and today is the 6th. This means that you've already started taking the meds and by now are probably seeing some of the first of what are sure to be long-lasting, very painful side effects....

Scared yet? You shouldn't be.

Ah, the mainstream medias coverage of HIV/AIDS. What a farce!

First let me reassure you that no matter what meds you start with (and there is invariably going to be someone to tell you that their meds are better and you should check with your doctor about switching) there are going to be some side effects. Probably nominal.

The basics of HIV med side effects - upset stomach; dizziness; being tired; sleeplesssness; rash; green lumps the size of bowling balls growing out the side of your head. Yes, I'm picking at you. And, yes, you probably need to develope a good sense of humor when dealing with this disease.

Nearly all of the meds used to HIV are going to have some side effects. These will generally manifest themselves within the first couple of week to a month of starting the new med. And, pass almost as quickly as started.

The only way to get through the side effects is to continue to take the med and live. IF the side effect gets worse after a week or so you should see your doctor. This happening is very rare. Very....

After about a month your body will have had more than enough time to adjust to whatever it is your taking and be able to deal with it. This isn't to say that the side effects will be gone totally. Some will last more off than on for years. I've been taking Atripla since it came out. Sustiva and Truvada (the components of Atripla) before. Even though it's been years I may still get a feeling of lightheadedness on the rare occasion.

Talk with your doctor. All of the HIV meds come in liquid form. If your doctor is unaware of this I'd seriously consider a new doctor.

I've been taking meds for my HIV for 11 years this month. I've missed fewer than 2 weeks of doses in that entire time.

Let us know how you're doing.

Post Extras: Remind Me!   Notify Moderator  
iam1
Fanatic

Reged: 06/17/09
Posts: 160
Loc: Georgia
Re: Starting Meds Tomorrow...NEED ADVICE!!! new
      #249973 - 04/08/10 12:49 AM

I forgot to say that pills taken to treat HIV can NOT be crushed. Sorry.

The pills are formulated to breakdown and be released into the body over the course of time between doses. This is very imprtant as HIV (as tiny as it is) can rapidly mutate and become resistant to the meds. If you crush the pill it will get into the body faster and won't be there at the proper strength until the next dose.

In short - take your meds every time you're supposed to. Don't miss doses if at all possible. Don't take drug holidays.

It may seem like a chore at times, but consider the alternative....

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 2843

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3